ETHICON INC. ETHILON SUTURE 18IN(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Back to Search Results |
| Catalog Number |
1628H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 4 happened during the same event.When did the alleged deficiency occurred (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? the distributor wrote that confirmed that the needle loosen from the tread when passing through the tissue and during knot tying.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "that the needle is slipping from the thread", could you please clarify what you mean by the term "slipping"? were there patient consequences? if yes, please specify.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and a suture was used.We have now experienced with 4 pieces from this box that the needle is slipping from the thread.Now choosing to remove it from our shelf.Have a new box, same type with a different batch that we now use, have not experienced it with this box.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/22/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Corrected information: d2a, d2b.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-one representative unopened samples was received for analysis.Product code 1628h.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were evident on the exterior packaging.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were opened, and swage and attachment areas appeared as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.